Anyone get a facial breakout/acne post treatment? How is your wound healing?

Options
RogerRN43
RogerRN43 Member Posts: 185
edited February 2012 in Head and Neck Cancer #1
I don't usually get adult acne, when I do, it's like one or two pimples.

Several days ago, I had 6 pimples pop up. They are different though, and I'm not sure if it's because my skin is really dry and my healing is different due to treatment finishing 2 month ago, they open on their own, crater and scab in the middle. I know, don't google! But I did, no pics of cutaneous SCC look like them, can't find any pics of met'd SCC though, because it's rare, like less than 1% in samples of people treated with oral SCC, so the likelihood is rare. However, the literature states very dismal prognosis, much like an organ met.

What worries me is they are mostly on the left side of my face, same as my old primary+lymph, and I wonder if my lymph ever invaded my carotid which travels this route on my face. There I go again, piecing a puzzle together for more unnecessary anxiety.
I have an appt with my onc next week. Patience is tough, I hope they heal. As long as they don't continue to grow and the scabs naturally fall off, I'll be okay. I just don't ever recall having these type of pimples before and they healed faster in the past.

Anyone have acne like that or even a solitary pimple show up like that?
How do your cuts and scrapes on your body heal now? Are the scabs less elevated and do they seem to take longer to heal?

Comments

  • nwasen
    nwasen Member Posts: 235 Member
    Options
    healing
    Sorry I can't help on the acne/pimple front but I do have to say that for the first year it took a long time for little cuts and so to heal and they seemed to hurt more. My blood work was fine so not sure where that came from.
    Be sure and let us know what you find out.
    Boy, there is so much to this disease and treatments, isn't there?
    No more googling!!
  • Greg53
    Greg53 Member Posts: 849
    Options
    nwasen said:

    healing
    Sorry I can't help on the acne/pimple front but I do have to say that for the first year it took a long time for little cuts and so to heal and they seemed to hurt more. My blood work was fine so not sure where that came from.
    Be sure and let us know what you find out.
    Boy, there is so much to this disease and treatments, isn't there?
    No more googling!!

    Acne -long term
    Roger,

    Did you do Erbitux? I was scheduled for Cisplatin, concurrent with rads. 3 treatments of the Cisplatin were scheduled at 3 week intervals. I only made it thru 2 as I lost so much hearing my ONC called off the last dose of Cisplatin. In place of the last Cis I received 3 rounds of Erbitux. I had the typical acne associated with Erbitux for a few weeks after tx ended (but not really bad at all). As time progressed the acne went away for a few months and then slowly started coming back more consistantly. I am 22 months post tx currently and the acne is the worst it has been (still not terrible). But I do get 8-10 blistery type acne spots that come up every week now. Start with a bit of swelling, then a pus like goo comes out, sore pops up and in a few days it's gone. Don't know if that is the same as what you have occurring or not, but thought I'd chime in.

    My family doc says he thinks it's lymph fluid backing up and getting infected. My ENT says he thinks it's long term effects from Erbitux. Have a appointment with ONC next month so I'll see what he says. I'm thinking it's the Erbitux, but what the heck do I know. Really hasn't gotten so bad to be really bothersome and doc's have indicated not to get worried.....so I'm not. Hopefully yours is the same and there are no issues.

    Greg
  • longtermsurvivor
    longtermsurvivor Member Posts: 1,842 Member
    Options
    When you hear hoofbeats
    on the NorthAmerican continent, expect to see horses, not zebras. You already knew that, but I just had to say it. Cutaneous SCC, MUCH less than 1%. Roger, if I remember right you had one of the platinum drugs. Your immune system is still compromised, even if your blood counts are normal. Good to ask your onc. Not ok to worry excessively. It still passes the duck test for being a zit, not a zebra.

    Pat
  • IAmStrong
    IAmStrong Member Posts: 58
    Options
    Greg53 said:

    Acne -long term
    Roger,

    Did you do Erbitux? I was scheduled for Cisplatin, concurrent with rads. 3 treatments of the Cisplatin were scheduled at 3 week intervals. I only made it thru 2 as I lost so much hearing my ONC called off the last dose of Cisplatin. In place of the last Cis I received 3 rounds of Erbitux. I had the typical acne associated with Erbitux for a few weeks after tx ended (but not really bad at all). As time progressed the acne went away for a few months and then slowly started coming back more consistantly. I am 22 months post tx currently and the acne is the worst it has been (still not terrible). But I do get 8-10 blistery type acne spots that come up every week now. Start with a bit of swelling, then a pus like goo comes out, sore pops up and in a few days it's gone. Don't know if that is the same as what you have occurring or not, but thought I'd chime in.

    My family doc says he thinks it's lymph fluid backing up and getting infected. My ENT says he thinks it's long term effects from Erbitux. Have a appointment with ONC next month so I'll see what he says. I'm thinking it's the Erbitux, but what the heck do I know. Really hasn't gotten so bad to be really bothersome and doc's have indicated not to get worried.....so I'm not. Hopefully yours is the same and there are no issues.

    Greg

    Sounds like....
    Good ol cystic acne. Have you considered seeing a derm? Both of you? It makes sense, since there is less circulation after getting the most of your rad to the affected side. Plus you guys add in the pores of your facial hair, inflamation, nutritional status yada yada.... I work 2 pt jobs, I'm a LPN and have worked Derm for the past 13 yrs. I don't think its any of the things you mentioned. I had a few cystic probs myself after tx.

    Didn't you know nurses make the worst patients??? :) No googling! Me thinks you shall be fine! Also, the anxiety decreases over time, thats a promise! No more feeding that beast.
  • DrMary
    DrMary Member Posts: 531 Member
    Options
    With Doug, I suspected shingles
    The rash/blemishes were relatively painless, but Doug agreed that they might have been tingling. They were all on one side of his face and did not act like acne; they oozed and then crusted up.

    He never really had acne (in the 30+ years I've known him) and never like that. They did heal and no one really ever agreed on what cased the blemishes. Some folks have reported mild shingles flare-ups after treatment but I'm not sure that's an accepted thing.

    Hope yours turns out to be nothing exciting.
  • KTeacher
    KTeacher Member Posts: 1,103
    Options
    So young
    Roger, you are so young, it is probably pimples. I had SCC on my left cheek a year before the really ugly beast reared it's ugly head. That bump seemed like a pimple that just would not pop or open on its own. Derm removed it and that was that. It did take the entire summer to heal. Would heal and then seemed to reopen by itself. I am a fair skinned, old white woman that had too many sunburns in my youth (we didn't have the wonderful products that we have now). I see the derm every 6 months and I just had two biopsies in January, both no problem. Glad that you have an appt. next week, we can drive ourselves crazy with worry. Let us know what the doc says.